Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking tyelenol for broken fibula. Is it safe to fly in this condition?

Answered by
Dr.
Dr. Saurabh Gupta

Orthopaedic Surgeon, Joint Replacement

Practicing since :2004

Answered : 5930 Questions

default
Posted on Mon, 7 Jan 2013 in Bones, Muscles and Joints
Question: I just broke my fibula in Cancun playing volleyball and went to hospital. They gave me X-rays and it looks like a chipped fibula. My question is that is it ok to fly home to have surgery rather then get it done in Mexico. I have spoken with my GP and he stated to take Tylenol and fly back ASAP. They have me in a walking boot, any suggestions or anything I need to do other than that. I just want to make sure I am taking all the right precautions
doctor
Answered by Dr. Saurabh Gupta 2 hours later
Hello.
Thanks for posting your query.
I have gone through the X XXXXXXX attached with the query.

You had fracture fibula lower 1/3 at ankle. It needs open reduction and internal fixation. It should be fixed as soon as possible, but it is not an acute emergency surgery,so it is ok to fly home to have surgery there if you are more comfortable.

I suggest you to follow the following precautions-

Keep your leg elevated. Do active movements of toes.

Watch for any swelling or discoloration of toes. If it occurs, please go to the ER immediately.

As your doctor had advised, you can take Tablet Tylenol 1 tablet with food as and when required (upto 4 tablets daily) to reduce pain and inflammation.

Hope this answers your query. Let me know if you have any more concerns.

Wishing you speedy recovery...
Regards.
Dr Saurabh Gupta.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
default
Follow up: Dr. Saurabh Gupta 1 hour later
I am in walking boot, and it feels tight but I can't really see toes. I have taken Tylenol and have flight home at 8 am in 12 hours. Should I go to sleep or stay awake? I am nervous with this but did not feel comfortable going to surgery in Mexico. Any other precautions I should take? First time injured like this abroad, thanks Dr

PS: I am in walking boot and can send you pick if needed
doctor
Answered by Dr. Saurabh Gupta 28 minutes later
Hello Jellis,
Thanks for posting your query again.

Relax, if boot is too tight, it should be slightly loosened to prevent distal swelling.

You can take a good sleep with limb elevated. Put two pillows under your leg to keep it elevated.

Hope this answers your query. Let me know if you have any more concerns.

If you do not have any clarifications, you can close the discussion and rate the answer.

Wish you good health.

Regards.
Dr Saurabh Gupta.

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Antipyretic

doctor1 MD

I was vomiting all night, then diarrhea, fever(99.7) and then leg halves. I ve taken aleve, generic imodian. The fever has gone down, diarrhea gone but I still have the itchy leg halves. The halves are starting to appear on my arms now. I am out of town, should I go to a clinic? The only thing I can eat is water and crackers.

doctor1 MD

Hi my name is Rene I'm helping my 74 yr old dad reverse his lung cancer which has also metastized in his liver.
His liver is fairly large causes him a lot of discomfort and bloating etc....
At the moment he's doing the bicarbsoda molasses protocol but wants to know if he can just take bicarbonate without mixing the molasses. His bones have started to ache since yesterday he's been on the protocol almost 2wks this Sunday. His ph level is 8.0 . He's having hemp seeds for protein and also wheatgrass and vital greens plus essiac vegi Capps. Today I also started him on beta 1, 3D Glucan. Am on the right track?
For pain management when he's desperate I give him 10 mg OxyContin otherwise try to control his pain with Panadol

doctor1 MD

hi my pulse rate is around 112 and having a little difficulty in breathing.. at times feel like i will be faint... i am suffering from cold, fever and cough prblem for over 3 weeks... i am under medication but dont know why i am feeling like this.. after my dinner today i have taken one paracetamol, one citrazine and onemucolitr( salts ambroxol Hydrochloride SR).. can any one suggest me what i am going throuh and what precautions to be taken???

doctor1 MD

My 1 year old baby is suffering from high fever 104F. We have given him calpol but it was not decreasing. When we consulted a pediatrician he suggested to give Meftal-P..but some of my friends suggested me not to give Meftal as it has bad effect on kidney...but, already i started the dosage....kindly advice me....waiting for your kind reply...."

doctor1 MD

what kind of pain medication would I take for rectal pain?

doctor1 MD

7 MONTH'S BABY SUFFERING FROM COLD FOR 8 DAYS WAS USING CEFPODOXIME AND ZYR COLD SYRUP.BUT NOW HE IS IN FEVER THAT REACHES TO 102F IN EVERY NIGHT AND USING PARACETAMOL SOLN(FEVEX) FOR 2 DAYS BUT TEMPERATURE NOT LOWERING.WHAT CAN I DO? PLZ HELP.

doctor1 MD

I'm nursing my one year old. I've been taking pepto bismal for the last two days. I just looked up the info and it says not to take. She has a fever tonight of 101....I'm afraid of ryes syndrome . Also, she was around a child who got hand foot and...